Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 19, NWS Norman, OK

February 22, 2000Garvin County, Stephens County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Feb 22, 2000, 7:10 PM CST for Garvin County, Stephens County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 22, 2000, 7:10 PM CST (01:10 UTC)
Expired
Feb 22, 2000, 7:55 PM CST
In force
45 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garvin County, OK, Stephens County, OK

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 22, 6:00 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 230111
SVROKC
OKC049-137-230155-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CST TUE FEB 22 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA
  NORTHEAST STEPHENS COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 755 PM CST

* AT 710 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
  MILES EAST OF BRAY...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BRAY AND LINDSAY

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE 
LIKELY.

LAT...LON 3463 9790 3453 9775 3466 9739 3482 9750
          3485 9766 3475 9766 3469 9767 3468 9781

$$
WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:00 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 22, 3:00 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CST TUE FEB 22 2000

DRYLINE TAKING SHAPE ACROSS EASTERN THIRD OF TEXAS PANHANDLE THIS
AFTERNOON AND THIS WILL HELP TO FOCUS CONVECTION THROUGH THIS
EVENING.  MORE BREAKS IN CLOUD COVER ACROSS WESTERN OKLAHOMA AND
TEXAS COUNTIES WILL RESULT IN BETTER INSTABILITY THERE AS COLDER
AIR IN THE MID-LEVELS ARRIVES WITH SHORTWAVE.  BETTER SHEAR PROFILE
ACROSS MAINLY TEXAS COUNTIES...ALONG WITH BETTER INSTABILITY WILL PRODUCE
BEST CHANCE OF ROTATING STORMS THERE.  CLOUD COVER ACROSS CENTRAL
OKLAHOMA AND PRECIP WILL LIMIT CHANCES FOR SEVERE WEATHER BUT THREAT
OF MAINLY HAIL WILL BE POSSIBLE THROUGH ~6Z.

EXPECT STORMS TO MORE WIDESPREAD LATE THIS AFTERNOON AND EVENING
AS BEST LIFT ASSOCIATED WITH UPPER LOW APPROACHES AREA.  LOCALLY
HEAVY RAINFALL MAY ALSO OCCUR AS PW VALUES ARE RUNNING FAIRLY HIGH FOR
THIS TIME OF YEAR AND RELATIVELY SLOW MOVEMENT OF UPPER LOW.  STORM
OVER ROGER MILLS COUNTY PRODUCED .33 INCHES OF RAIN IN ABOUT 20
MINUTES.

WILL KEEP A CHANCE OF POPS IN FORECAST FOR MAINLY WEDNESDAY MORNING
AS MODELS IN AGREEMENT OF KEEPING HIGH RH'S ACROSS NORTH CENTRAL
OKLAHOMA...HOWEVER BEST LIFT WILL BE WELL TO THE EAST.

WEDNESDAY NIGHT AND THURSDAY APPEAR TO BE QUIET AT THIS POINT BEFORE
NEXT SYSTEM BRINGS A CHANCE FOR RAIN LATE THURSDAY INTO FRIDAY.
MAY HAVE TO DEAL WITH ANOTHER SEVERE WEATHER EVENT LATE THURSDAY
INTO FRIDAY WITH NEXT PACIFIC SYSTEM.  HOWEVER...CURRENT TIMING ON
THIS SYSTEM MAY LIMIT SEVERE WEATHER ACROSS CWA.  WILL GENERALLY KEEP
FORECAST FOR SATURDAY DRY FOR NOW.

NUMBERS SUBJECT TO CHANGE
FCSTID = 6/BT
OKC   51  67  43  72/  90  20   0   0
HBR   45  69  38  72/  70  10   0   0
SPS   48  73  42  76/  70  10   0   0
GAG   43  63  34  70/  70  20   0   0
PNC   51  62  41  70/  90  30   0   0
DUA   54  70  45  72/  90  20   0   0

.OUN...
OK...SEVERE THUNDERSTORM WATuCH UNTIL 1Z FOR WESTERN-THIRD OF OK.
TX...SEVERE THUNDERSTORM WATCH UNTIL 1Z FOR WESTERN NORTH TEXAS.

In the hours before

Local storm report, Feb 22, 5:34 PM CST, 1 hour 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CST TUE FEB 22 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    3 E COOPERTON             OK   .88 INCH HAIL
02/22/00   KIOWA                          PUBLIC REPORT

JL
Local storm report, Feb 22, 6:08 PM CST, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CST TUE FEB 22 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM    MEIERS                     OK   .88 INCH HAIL
02/22/00   COMANCHE                       PUBLIC REPORT

JL
Local storm report, Feb 22, 6:12 PM CST, 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CST TUE FEB 22 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    8 E ELECTRA               TX   .75 INCH HAIL
02/22/00   WICHITA                        PUBLIC REPORT

0545 PM    BURKBURNETT               TX   WIND DAMAGE
02/22/00   WICHITA                        ROOF BLOWN OFF OF PRESS
                                          BOX AND SHED BLOWN OVER
                                          AT HIGH SCHOOL
                                          HAM RADIO REPORT

KT
Local storm report, Feb 22, 6:22 PM CST, 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CST TUE FEB 22 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0437 PM    HUMPHREYS                 OK   1.00 INCH HAIL
02/22/00   JACKSON                        HAM RADIO REPORT

0438 PM    HEADRICK                  OK   .88 INCH HAIL
02/22/00   JACKSON              i          HAM RADIO REPORT

AH
Local storm report, Feb 22, 7:01 PM CST, 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CST TUE FEB 22 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    3 mSE DEVOL                OK   .88 INCH HAIL
02/22/00   COTTON                         PUBLIC REPORT

KT
Local storm report, Feb 22, 7:07 PM CST, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CST TUE FEB 22 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    7 6W ANADARKO              OK   .75 INCH HAIL
02/22/00   CADDO                          PUBLIC REPORT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:07 PM CSTSevere Thunderstorm WarningOUNJefferson33 min
Feb 22, 7:28 PM CSTSevere Thunderstorm WarningOUNOklahoma47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.